On Inviscid Limits for the Stochastic Navier–Stokes Equations and Related Models

Nathan Glatt-Holtz, Vladimír Šverák, Vlad Vicol

Research output: Contribution to journalArticlepeer-review

21 Scopus citations


We study inviscid limits of invariant measures for the 2D stochastic Navier–Stokes equations. As shown by Kuksin (J Stat Phys 115(1–2):469–492, 2004), the noise scaling $${\sqrt{\nu}}$$ν is the only one which leads to non-trivial limiting measures, which are invariant for the 2D Euler equations. Using a Moser-type iteration for stochastic drift-diffusion equations, we show that any limiting measure $${\mu_{0}}$$μ0 is in fact supported on bounded vorticities. Relationships of $${\mu_{0}}$$μ0 to the long term dynamics of 2D Euler in $${L^{\infty}}$$L∞ with the weak* topology are discussed. We also obtain a drift-independent modulus of continuity for a stationary deterministic model problem, which leads us to conjecture that in fact $${\mu_0}$$μ0 is supported on $${C^0}$$C0. Moreover, in view of the Batchelor–Krainchnan 2D turbulence theory, we consider inviscid limits for a weakly damped stochastic Navier–Stokes equation. In this setting we show that only an order zero noise scaling (with respect to ν) leads to a nontrivial limiting measure in the inviscid limit.

Original languageEnglish (US)
Pages (from-to)619-649
Number of pages31
JournalArchive for Rational Mechanics and Analysis
Issue number2
StatePublished - Aug 10 2015

All Science Journal Classification (ASJC) codes

  • Analysis
  • Mathematics (miscellaneous)
  • Mechanical Engineering


Dive into the research topics of 'On Inviscid Limits for the Stochastic Navier–Stokes Equations and Related Models'. Together they form a unique fingerprint.

Cite this